Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 5, 2025, 1:38 PM CST for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2025, 1:38 PM CST (19:38 UTC)
- Expired
- Jan 5, 2025, 2:45 PM CST
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 10:29 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 5, 1:36 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WFUS54 KJAN 051938
TORJAN
LAC035-067-123-052045-
/O.NEW.KJAN.TO.W.0001.250105T1938Z-250105T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
138 PM CST Sun Jan 5 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northeastern Morehouse Parish in northeastern Louisiana...
Northeastern East Carroll Parish in northeastern Louisiana...
West Carroll Parish in northeastern Louisiana...
* Until 245 PM CST.
* At 138 PM CST, a severe thunderstorm capable of producing a tornado
was located near Goodwill, or 12 miles west of Oak Grove, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oak Grove and Forest around 145 PM CST.
Kilbourne around 155 PM CST.
Gassoway and Millikin around 200 PM CST.
Shelburn around 205 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3301 9147 3300 9117 3299 9117 3296 9120
3293 9121 3291 9120 3290 9115 3291 9114
3298 9114 3299 9112 3298 9109 3295 9108
3292 9106 3289 9107 3286 9110 3268 9164
3282 9173
TIME...MOT...LOC 1938Z 237DEG 41KT 3282 9161
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS2 follow-up statements
170
WWUS54 KJAN 052012
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
212 PM CST Sun Jan 5 2025
LAC067-052021-
/O.CAN.KJAN.TO.W.0001.000000T0000Z-250105T2045Z/
Morehouse LA-
212 PM CST Sun Jan 5 2025
...THE TORNADO WARNING FOR NORTHEASTERN MOREHOUSE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for northeastern
Louisiana. A Tornado Watch also remains in effect until 900 PM CST
for northeastern Louisiana...and west central Mississippi.
&&
LAT...LON 3288 9155 3288 9151 3289 9150 3290 9150
3293 9148 3294 9148 3298 9144 3299 9145
3299 9144 3300 9144 3299 9117 3296 9120
3294 9121 3279 9149 3284 9157
TIME...MOT...LOC 2011Z 237DEG 41KT 3303 9123
$$
LAC035-123-052045-
/O.CON.KJAN.TO.W.0001.000000T0000Z-250105T2045Z/
East Carroll LA-West Carroll LA-
212 PM CST Sun Jan 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR NORTH
CENTRAL EAST CARROLL AND NORTHERN WEST CARROLL PARISHES...
At 211 PM CST, a severe thunderstorm capable of producing a tornado
was located over Gassoway, or 13 miles northwest of Mayersville,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central East Carroll and northern West Carroll Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3288 9155 3288 9151 3289 9150 3290 9150
3293 9148 3294 9148 3298 9144 3299 9145
3299 9144 3300 9144 3299 9117 3296 9120
3294 9121 3279 9149 3284 9157
TIME...MOT...LOC 2011Z 237DEG 41KT 3303 9123
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS284
WWUS54 KJAN 052041
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
241 PM CST Sun Jan 5 2025
LAC035-123-052051-
/O.EXP.KJAN.TO.W.0001.000000T0000Z-250105T2045Z/
East Carroll LA-West Carroll LA-
241 PM CST Sun Jan 5 2025
...THE TORNADO WARNING FOR NORTH CENTRAL EAST CARROLL AND NORTHERN
WEST CARROLL PARISHES WILL EXPIRE AT 245 PM CST...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 PM CST for northeastern
Louisiana. A Tornado Watch also remains in effect until 900 PM CST
for northeastern Louisiana...and west central Mississippi.
&&
LAT...LON 3288 9155 3288 9151 3289 9150 3290 9150
3293 9148 3294 9148 3298 9144 3299 9145
3299 9144 3300 9144 3299 9117 3296 9120
3294 9121 3279 9149 3284 9157
TIME...MOT...LOC 2041Z 237DEG 41KT 3321 9091
$$
SASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 5, 12:45 PM CST, 53 minutes earlier.
Area forecast discussion, Jan 5, 12:45 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1245 PM CST Sun Jan 5 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1049 AM CST Sun Jan 5 2025
Current radar scans show a few scattered showers west of the I-55
corridor. Global guidance continue to show the sfc low hovering over
the Lower Tennessee Valley and shifting east towards the ArkLaMiss
region. The cold front associated with this sfc low will continue to
shift east towards our forecast area which will increase the
potential for severe weather later this afternoon. No changes have
been made to the severe graphic for today and an "Enhanced" Risk (3
out of 5) will be possible mainly for areas along and west of I-55
corridor including all of our southeast Arkansas counties and all of
our northeast Louisiana Parishes. Elsewhere, areas east of I-55 will
be under a "Slight" Risk (2 out of 5) for severe wx. Primary hazards
will be damaging winds, a few tornadoes possible (a strong tornado
cannot be ruled out), and quarter size hail. At this moment,
portions of southeast Arkansas and Morehouse Parish in Northeast
Louisiana are under a Tornado Watch until 6 PM later this evening.
It is possible that as we get further into the afternoon/evening
today, further issuance of another tornado watch into our forecast
area will be possible.
On top of the severe potential later this afternoon, we are still
looking at a "Elevated" threat for strong gradient winds across our
entire CWA today. Sustained winds of 25-35 mph with gusts up to 40-
50 mph will be possible. At the moment, a Wind Advisory remains in
effect for the entire forecast area until 8 PM this evening. No
changes have been made to the "Elevated" wind graphic where the
advisory is in effect. /CR/
&&
.DISCUSSION...
Issued at 433 AM CST Sun Jan 5 2025
Today and Tonight:
A deepening low pressure system pushing east from the Central High
Plains toward Missouri/Illinois today will be the primary driver of
weather across our forecast area and broader region. Colder, drier
surface air remains entrenched in our northeastern zones to start
this morning out (dew point at Columbus, MS is 32 degrees at
present), but already we are seeing an increase in warm, moist air
advecting into northern Louisiana. 50+ degree dew points are already
being measured from Brookhaven to Vicksburg to Monroe, and few wind
gusts are occuring as stability decreases in this developing warm
sector. By this afternoon, the threat for severe thunderstorms will
increase as strong forcing from falling heights aloft coincides with
daytime heating and continued moist advection from the south. An
Enhanced Risk for severe thunderstorms remains in place for
northeast Louisiana, far southeast Arkansas, and our Mississippi
counties along and west of Interstate 55. The threat gradually
decreases to the east. Details are outlined below.
Latest NAM output indicates approximately 1000-1200 J/kg of MLCAPE
spreading into central and northwestern LA by this afternoon,
helping to fuel storm development before activity is pushed east
into our forecast area. Strong low-level jet winds over the
developing warm sector will provide sufficient deep-layer wind shear
for organizing severe thunderstorms (0-6 km bulk shear vectors over
50 kts as storms spread east). The relatively narrow corridor of
instability of ahead of the approaching system's cold front means
the threat for severe weather will be primarily focused along a
strongly-forced squall line by the time storms are moving into
southeast Arkansas and northeast/central Louisiana. Driven both by
cold pool dynamics and the cold front forcing, the squall line
should move quickly from west to east through our CWA between about
2 PM to 10 PM give or take an hour or two. Assuming the squall line
will be needed to force convection, it will be moving into an
environment with 300+ m2/s2 of Effective SRH. Therefore damaging
wind gusts and tornadoes will be possible along any line segments
that bow out to become favorably oriented to low-level shear
vectors. A few isolated supercells are also possible in the
destabilizing air just ahead of the squall line especially in the
afternoon hours, and hail/wind/tornado threats would exist with
those discrete storms before the line arrives. The afternoon and
evening activity is captured by the Enhanced Risk along and west
of Interstate 55. In general, the environment will become less
favorable farther north and east with time as daytime heating is
lost, but any ongoing squall line could still force some wind gust
and tornado threat until around midnight as the cold front clears
east of our forecast area. The areas east of I-55 are covered by a
Slight Risk for severe storms.
In addition to the severe weather threats outlined above,
increasingly gusty south winds in the warm sector warrant an
Elevated threat for gradient wind concerns today. Gusts will be hard
to mix down initially in the colder air mass, but daytime heating
and mixing especially in the more open ArkLaMiss Delta areas could
see a few hours with winds near 20-30 mph and gusts of 40 mph or
higher. Farther east into Mississippi, the best winds may not
occur until near the time of cold front passage or even with the
squall line. Still, given the potential for gusty winds at times,
a Wind Advisory has been issued for the entire forecast area until
storms begin to move through. Lastly it should be noted that the
strong cold advection behind this cold front will plunge
temperatures into the mid and upper 20s at most locations by
sunrise tomorrow. Combined with continued breezy northwest winds
in the wake of the cold front, wind chills will drop to around 15
degrees through the morning hours. If wind chills were much
colder, a Cold Advisory would be needed, but at this time it's
marginally at criteria for our area. Be sure to bundle up for the
morning commute and wait at the bus stop. /NF/
Monday through Mid-Week:
Drip your faucets overnight this week, and make sure you and your
loved ones have a warm place to be. It's going to be a cold one.
The cold front pushing through today will deliver much colder
temperatures as a strong Arctic/Canadian Prairie airmass moves in.
Temperatures and especially wind chills will be far below
seasonal norms for the rest of the week. Our coldest wind chills
will be tonight into tomorrow morning just before sunrise, as we
expect a fairly robust northerly fetch with wind speeds measuring
into 15 knots overnight.
As we move Monday into Tuesday, lows and highs will be colder but
with diminishing wind speeds. A Limited dangerous cold threat
looks to continue especially north of I-20 through the midweek
with low wind chills, min temps in the lower 20s, and max temps in
the 30s. Northern sectors may hold onto sub 15F overnight wind
chills until Wednesday night/Thursday morning, as wind chills in
those sectors bottom out around 15F every night/early morning
everyday through mid week.
Thursday through Friday:
Unfortunately just as all forecast zones look to break above
dangerous cold-level wind chills, we have yet another system set to
track across the area from the Gulf Coast, which will have
significant impacts Thursday night into Friday morning. This low is
set to surge Gulf moisture over an entrenched Arctic air mass (as
has been discussed above), this will have the undesirable effect of
producing rain showers in the far southwest which will transition
into a wintry mix as it propagates northwards and move into the
night time hours. This moisture plume will continue to advect
northwards into deeper surface layer cold air, consequently the
wintry precip will transition into snow just before sunrise, and
just north of I-20. As we heat up a bit with sunrise, and the
aforementioned Gulf plume erodes away the surface cold layer, we
should see a transition to pure rain by Friday's afternoon hours for
most zones.
At this point anticipate a convoluted mixture of rain, rain/snow,
and snow between sunrise and the afternoon across areas north of I-
20. A final note on this: once this line of wintry precipitation
passes through, propagating northwards, what follows behind is
expected to be rain.
A quick note on timing and characterization: There is some
disagreement on the exact characterization of the precipitation set
to start in the far southwest as rain. Some guidance suggests that
it could enter the CWA as a wintry mix, however; that guidance has
been thermodynamically inconsistent with supporting ingredients.
They either do not have us sufficiently cold to support wintry
precipitation, or the solutions have us cold enough yet not
sufficiently moist to produce precipitation at all. That being said,
confidence has continued to increase that there will be
precipitation; most models agree on that. There is also an emerging
trend towards resolving in the direction of a wintry precip scenario
developing earlier/further south. For now we have elected to err
towards a rainy start, but do not be surprised if timing and
characterization change as we move closer to Thursday/Friday.
Next Weekend:
We will see lows bottom out below freezing overnight, this together
with the wealth of surface moisture brought in from the
aforementioned precipitating system on Friday, will facilitate
significant frost formation across the entire CWA in the early
morning hours. Don't anticipate lows above freezing until next
week, as Sunday afternoon looks to be our first significant return
to Gulf flow and even then overnight lows look to be in the 30s
for Sunday night./OAJ/
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CST Sun Jan 5 2025
A mixture of MVFR/IFR ceilings are currently occurring across
several TAF sites, along with a few southern TAF sites (PIB &
HBG) under LIFR ceilings due to low stratus to start off this 18Z
forecast package. Stratus will continue to lower and spread across
the forecast area with current radar scans showing a few
scattered rain showers north of the Hwy 82 corridor with MVFR/IFR
ceilings prevailing. SHRA & TSRA will increase from west to east
later tater this afternoon from west to east as a cold front moves
through central MS. Gusty southerly winds over 40 mph will be
possible before the thunderstorms arrive from the west starting a
little after 20Z Sunday. Gusty winds will then shift to the north
by 06Z Monday after the cold front moves through. Rain chances
will come to an end by 07Z Monday with a few lingering showers
possible across portions of the Pine Belt. /CR/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 27 39 25 42 / 100 0 0 0
Meridian 30 40 24 42 / 100 0 0 0
Vicksburg 27 40 23 41 / 80 0 0 0
Hattiesburg 32 43 25 46 / 100 0 0 0
Natchez 27 40 25 42 / 90 0 0 0
Greenville 27 37 24 37 / 60 0 0 0
Greenwood 27 38 24 39 / 80 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 8 PM CST this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 8 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 8 PM CST this evening for ARZ074-075.
&&
NF/OAJ/CRIn the hours before
Special weather statement, Jan 5, 1:10 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
110 PM CST Sun Jan 5 2025
LAZ007-008-052015-
Morehouse LA-West Carroll LA-
110 PM CST Sun Jan 5 2025
...A STRONG THUNDERSTORM WILL IMPACT MOREHOUSE AND CENTRAL WEST
CARROLL PARISHES THROUGH 215 PM CST...
At 110 PM CST, Doppler radar was tracking a strong thunderstorm near
Swartz, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Collinston, Oak Ridge, Mer Rouge, and Bastrop around 115 PM CST.
Galion around 125 PM CST.
Goodwill around 130 PM CST.
Bonita around 135 PM CST.
Forest around 145 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Arkansas...and northeastern Louisiana.
&&
LAT...LON 3301 9175 3301 9143 3300 9143 3270 9138
3263 9160 3267 9160 3267 9164 3261 9167
3261 9171 3259 9174 3253 9191 3260 9193
3266 9191 3266 9194 3271 9197 3270 9202
3271 9204 3270 9204 3269 9205 3271 9206
TIME...MOT...LOC 1910Z 238DEG 43KT 3264 9195
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:05 AM CST | Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 17 hr |
| Jan 5, 1:10 PM CST | Special Weather Statement | JAN | Morehouse, West Carroll | 65 min |
| Jan 5, 1:16 PM CST | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 59 min |
| Jan 5, 2:31 PM CST | Tornado Warning | JAN | Morehouse | 59 min |
| Jan 5, 2:53 PM CST | Tornado Warning | JAN | Morehouse, West Carroll | 67 min |
| Jan 5, 3:41 PM CST | Tornado Warning | JAN | East Carroll, Morehouse, West Carroll | 45 min |
| Jan 5, 5:13 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 40 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.